Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 5, NWS State College, PA

October 9, 20169 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 9, 2016, 3:46 AM EDT for 9 counties in Pennsylvania. It took effect at Oct 10, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 3:46 AM EDT (07:46 UTC)
In effect from
Oct 10, 2016, 2:00 AM EDT
Expired
Oct 10, 2016, 8:57 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 54 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS71 KCTP 090746
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EDT SUN OCT 9 2016



PAZ004>006-010-011-037-091600-
/O.NEW.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
346 AM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT THROUGH THE HOURS JUST AFTER SUNRISE
  MONDAY.

* IMPACTS...TENDER VEGETATION COULD BE HARMED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
5 follow-up statements
987 
WWUS71 KCTP 091457
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1057 AM EDT SUN OCT 9 2016

PAZ004>006-010-011-037-101300-
/O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
1057 AM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
MS
183 
WWUS71 KCTP 091852
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT SUN OCT 9 2016

PAZ017-024-033-100300-
/O.EXA.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET
252 PM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ005-006-100300-
/O.NEW.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/
/O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
MCKEAN-POTTER-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT
252 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* TEMPERATURES...LOW TO MID 30S TONIGHT INTO EARLY MONDAY MORNING.
  UPPER 20S TO MID 30S MONDAY NIGHT INTO EARLY TUESDAY MORNING.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. FREEZE
  CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING COULD END THE
  GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ004-010-011-037-100300-
/O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
WARREN-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...MANSFIELD...WELLSBORO
252 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
MS
834 
WWUS71 KCTP 100220
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EDT SUN OCT 9 2016

PAZ005-006-101300-
/O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
/O.CON.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/
MCKEAN-POTTER-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT
1020 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURES...LOW TO MID 30S TONIGHT INTO EARLY MONDAY 
  MORNING. UPPER 20S TO MID 30S MONDAY NIGHT INTO EARLY TUESDAY 
  MORNING.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 
  FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING 
  COULD END THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ004-010-011-017-024-033-037-101300-
/O.CON.KCTP.FR.Y.0005.161010T0600Z-161010T1300Z/
WARREN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET...
MANSFIELD...WELLSBORO
1020 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
435 
WWUS71 KCTP 100827
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 AM EDT MON OCT 10 2016



PAZ005-006-101630-
/O.UPG.KCTP.FZ.A.0002.161011T0600Z-161011T1300Z/
/O.NEW.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/
/O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
MCKEAN-POTTER-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT
427 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER 30S THIS MORNING. LOWS WILL DROP
  INTO THE UPPER 20S TONIGHT INTO TUESDAY MORNING WITH SOME OF THE
  COLDER VALLEYS DIPPING INTO THE MID 20S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 
  FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING 
  COULD END THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION.

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ010-011-037-101630-
/O.NEW.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/
/O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
MANSFIELD...WELLSBORO
427 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER 30S THIS MORNING. LOWS WILL DROP
  INTO THE UPPER 20S TONIGHT INTO TUESDAY MORNING WITH SOME OF THE
  COLDER VALLEYS DIPPING INTO THE MID 20S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 
  FREEZE CONDITIONS MONDAY NIGHT INTO EARLY TUESDAY MORNING 
  COULD END THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION.

&&

$$

PAZ004-017-101630-
/O.NEW.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
/O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
WARREN-CLEARFIELD-
INCLUDING THE CITIES OF...WARREN...DUBOIS...CLEARFIELD
427 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ012-018-041-042-101630-
/O.NEW.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN...
LAPORTE
427 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ024-033-101300-
/O.CON.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
427 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
888 
WWUS71 KCTP 101257
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 AM EDT MON OCT 10 2016

PAZ005-006-010-011-037-102100-
/O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
/O.CON.KCTP.FZ.W.0003.161011T0600Z-161011T1300Z/
MCKEAN-POTTER-ELK-CAMERON-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO
857 AM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY.

* TEMPERATURES...MID 20S TO AROUND 30 DEGREES.  

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. FREEZE
  CONDITIONS WILL LIKELY END THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION.

&&

$$

PAZ024-033-102100-
/O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
/O.EXA.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET
857 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FROST ADVISORY HAS BEEN CANCELLED.

* TEMPERATURES...LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ004-017-102100-
/O.CAN.KCTP.FR.Y.0005.000000T0000Z-161010T1300Z/
/O.CON.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
WARREN-CLEARFIELD-
INCLUDING THE CITIES OF...WARREN...DUBOIS...CLEARFIELD
857 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY.

* TEMPERATURES...LOW 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-102100-
/O.EXA.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
857 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...LOW TO MID 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

PAZ012-018-041-042-102100-
/O.CON.KCTP.FR.Y.0006.161011T0600Z-161011T1300Z/
NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN...
LAPORTE
857 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...LOW 30S.

* TIMING...MINIMUM TEMPERATURES BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:44 AM EDT, 2 minutes earlier.

Area forecast discussion, Oct 9, 3:44 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
344 AM EDT Sun Oct 9 2016

.SYNOPSIS...

High pressure will build in bringing improving skies and drier
air to the region. Seasonably cool and dry weather will continue
through mid week before another cold front approaches for
Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...

Satellite shows the large anticyclonically curved deformation zone
working north off Hurricane Matthew into the right entrance region
of a vigorous upper jet that extends from the Ohio Valley up into
eastern Canada.

The rain associated with the steadily weakening/transforming
Matthew is actually not that far south of the Mason-Dixon line.
While I would not rule out a stray shower sneaking north over the
extreme southeastern part of York or Lancaster counties, the
probability of actually measuring seems pretty low.

The high clouds will be moving off today leading to more sun than
clouds over most of the region by mid day. Far northern areas will
see some lower strato-cu develop as the upper trough axis swings
through. This is another area where a stray light shower is
possible for a time late this morning into mid afternoon, but
forecast soundings reveal just very shallow moisture so once again
the prospects for measuring will remain very low.

Highs today will be on the chilly side, only in the 50s to lower
60s from north to south. A gusty NNW wind will lend a feel of Fall
to the air.

Fair and cold conditions will continue into the overnight and we
have decided on the season's first Frost Advisory as high pressure
provides nearly prime radiational cooling conditions. The only
possible complication will be where the wind refuses to die off.
Still believe the normal sheltered cold spots and valleys will
chill down enough to make a killing frost a good bet.

Lows will range from near freezing over the north to mid 40s over
the southeast.

&&

.SHORT TERM /MONDAY/...

Sprawling high pressure will extend from the Gulf Coast all the
way up into eastern Canada providing plenty of sunshine and just
a light breeze. High temperatures will average in the mid to upper
50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

High pressure will bring a period of tranquil but cool weather
that will last through midweek. Monday night could actually be
colder than tonight despite significant warming aloft. The wind
should be calm and the very dry air in place will allow a rapid
drop off in temperatures right after sunset.

High pressure will slide east to off the East Coast Wednesday
allowing a return SW flow to develop.

The next front will approach Wednesday night into Thursday
morning with increasing clouds and a chance of showers, especially
across the western and northern mountains late Wednesday night
into Thursday. The front is made to wash as it slides through the
area in all the latest guidance so QPF should remain on the light
side. Went lower than the National Blend of Models POPs, leaning
closer to the lower and more realistic looking Super Blend
numbers for that time which yields a mention of scattered showers.

Dry weather will return to end the week, however confidence in the
dry conditions lasting through the weekend is shrinking. The
GFS/GEFS/ECMWF want to take a shortwave out of Texas/Oklahoma and
scoot it eastward into what is essentially the long wave ridge. The
GFS/GEFS seem to want to make more of this shortwave than does the
ECMWF which weakens the trough quickly. The blended pops yield a
small chance of light showers Saturday over southern areas which
seems reasonable to include at this time.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
06Z TAFS sent.

Still some lower clouds at times under the high clouds from
Matthew.

Earlier discussion below.

Cold front pushing through Southeast PA late this evening. A
drier northwest flow behind this boundary has already brought VFR
conds to most of Central PA as of 0330Z and expect this trend of
improvement to sweep east across the southeast part of the state
between 04-06Z upon the front's arrival. Surface observations,
combined with latest near term model guidance, suggest conditions
will become VFR at KMDT by around 04Z and around 06Z at KLNS.

Arrival of high pressure and dry air mass should ensure widespread
VFR conds Sunday. There is just a slight chance of some MVFR
stratocu at KBFD. The main concern Sunday will be some gusty
winds across Eastern PA, the result of a tight pressure gradient
between arriving high pressure and the remnants of Hurricane
Matthew east of the Carolinas. Bukfit soundings support north-
northwest gusts to around 30kts at KMDT and KLNS on Sunday before
diminishing into Sunday night.

Outlook...

Mon...No sig wx expected.

Tue-Thu...Patchy AM fog possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM EDT Monday for PAZ004>006-010-
011-037.

&&

SYNOPSIS...La Corte
NEAR TERM...La Corte
SHORT TERM...La Corte
LONG TERM...La Corte
AVIATION...Fitzgerald/Martin
Hazardous weather outlook, Oct 8, 1:52 PM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT OCT 8 2016

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-091800-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
152 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-033-037-091800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
152 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST IS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING AND
AGAIN LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. UNPROTECTED
SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:52 PM EDTFreeze WatchCTPMcKean, Potter14 hr

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.